Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
crazynshort

Accutane Log: Saying goodbye to acne

Recommended Posts

DAY 1

My Story: I am 24 years old, 122 lbs. I have been on Accutane in the past:

-When I was 16 years old. This put my acne into remission for 4 years!

-When I was 22: Low dose for 4 months. Acne came back after 6 months

-January 2009: 40mg/day for 6 months. I took myself off after 4 months- Big mistake. Should have finished full 6 months. Acne returned 6 months later.

-Today I am starting again

My doctor put me on 40mg/day for now and we will re-assess in 2 months time. I am planning on asking her to up my dosage at this time: to ensure I am done with acne for good this time!!

MY FEARS:

-That I am not on a high enough dose and that due to this my acne will return. Any thoughts? Just wondering how high a dosage everyone is on.

-I have heard in the past that intense sports/exercise should be avoided while on Accutane. I play soccer once a week and usually go to the gym most days. Has anyone had any trouble with exercise and Accutane before?

I will post pictures in a few days

Thanks for reading!

Tess

Edited by crazynshort
Link to comment
Share on other sites

My dosage is 13mg/day (20mg/day for 2 days, and one day off). I've already cleared up for the most part (besides the infrequent breakout here and there).

Maybe ask your derm about a maintenance dose afterward? (2.5mg/day continually to prevent relapse). My derm agreed for me it was a good idea since I've already relapsed twice.

As for working out: I haven't had a problem with it as of yet.

Hope that helps ya, and of course, good luck getting clear :)

Link to comment
Share on other sites

Good Luck on your course!

-That I am not on a high enough dose and that due to this my acne will return. Any thoughts? Just wondering how high a dosage everyone is on.
Link to comment
Share on other sites

Hey!

Good luck on your course! I'm really looking forward to seeing your progess :) I just wanted to mention about the soccer. I play soccer once a week and I go to the gym almost daily also as well as see a personal trainer for weight training once a week. I really don't have any problems beyond some extra exhaustion here and there. I do bruise really easily when I'm playing soccer but that could be bc I'm in a co-ed league and it's a bit rough at times. Otherwise any jointpain I get usually comes after sitting down for a long period of time rather than any physical activity.

I started taking glucosamine for my joints about a month or so into my accutane along with my other vitamines and I've found that it's helping quite a bit as well. I still get stiff joints but not as bad as I did for the first month.

I hope that helps a bit! I think if you stay healthy active, eat well and get all your vitamines and minerals you'll do fantastic and won't have anything to worry about!

Take care :)

Link to comment
Share on other sites

DAY 3: Skin is getting BAD due to no longer using my medicated cleanser and benzyl peroxide each night! Skin is feeling very itchy. I will post pictures tonight!!!

Happy St. Patty’s Day! I will not be having a green beer today as I am trying to not have ANY drinks this round of Accutane (This is will be very hard as I love my beer and occasional glass of red wine with dinner)!!! WISH ME LUCK! lol :redface:

rw000: Thanks for the information about dosage! Good to hear! How long have you been on Accutane for?

A maintenance dose is something I have considered...however, if I don't have to do this I would prefer not too. Once I am done with Accutane I do not want to continue taking it.

Thanks for your thoughts!

Helios:

I just started my first Accutane course, so I was wondering whether you have any advice on surviving it I asked few questions in my log, still haven't received any answers Do you have any experience in wearing contact lenses on Accutane? Also, would you suggest taking any supplements (particularly, vitamin E) while on Accutane?
Link to comment
Share on other sites

Day 3 Photos... Here they are. I will try to take some ones tomorrow in the day light (can't see how bad it is in these photos... maybe I need a better camera?).

post-36107-1268880163_thumb.jpg

post-36107-1268880272_thumb.jpg

post-36107-1268880372_thumb.jpg

post-36107-1268880687_thumb.jpg

post-36107-1268880901_thumb.jpg

post-36107-1268880163_thumb.jpg

post-36107-1268880272_thumb.jpg

post-36107-1268880372_thumb.jpg

post-36107-1268880687_thumb.jpg

post-36107-1268880901_thumb.jpg

Link to comment
Share on other sites

Hey

despite the acne I think your very very pretty! :) and it looks like besides those spots you have very nice skin tone and texture! I'm really excited to see the accutane clear you up :)

good luck and kick ass in soccer :)

Link to comment
Share on other sites

DAY 11:

(NOTE: around Day 4 I had a MAJOR initial breakout. I am not sure if this was due to stopping my BP and medicated cleanser, or due to the Accutane but either way NOT PRETTY).

Today was the first day in SOOOO long I went to work without foundation and felt good about myself. My skin still has as many actives, still as many red marks. BUT it has NO OIL, and my pores that were once large appear to have disappeared! All of the blackheads on my nose and cheeks are COMPLETEY GONE. My skin looks like its glowing-aside from the ugly acne on it. In the areas that there is no acne my skin texture and color is AMAZING. So happy right now.

It's strange that I would see so much improvement in such a short amount of time. My fiance (who knows nothing about acne-because he has a flawless face) thinks this is due to the fact that I have been on Accutane before and that my body has "recognized" the drug, and is therefore working faster. Hmm does this make sense? Thoughts?

I took photos this morning- will post these tonight.

Tess

Edited by crazynshort
Link to comment
Share on other sites

i wish you luck on our fourth go round of the accutane!

im just curious if your acne got worse or better once the acne reappeared after each course?

Link to comment
Share on other sites

My fiance (who knows nothing about acne-because he has a flawless face) thinks this is due to the fact that I have been on Accutane before and that my body has "recognized" the drug, and is therefore working faster. Hmm does this make sense? Thoughts?

You might see the results a bit faster because your previous accutane course has left some (good) changes in your skin. So this course doesn't have to start from "the beginning". But it has nothing to do with "recognising" the drug - no matter how many times you take it, it will take quite a while for accutane to start working properly and for your skin to change :)

I am glad you're seeing good changes already and I hope it will keep on getting better every day!

Good Luck!

Link to comment
Share on other sites

DAY 50:

I have meant to write in here so many times and never get around to it! Sorry I have been so busy.

Skin update: NO ACTIVES!!! YAYA! However, there are many scars left behind (both red marks and what I think are icepick scars) and a few bumps under my skin.

Can anyone tell from my photos what type of scaring I have? It is strange- when under natural sunlight my skin looks rough like sandpaper... wondering if this could be many time icepick scars??

Other annoying side effects:

DRY LIPS ARE KILLING ME... the corners of my mouth are cracked. On one side it looks like I have a cold sore... it has been this way for the past month. I keep putting on lip balm but the cracks on the corners are not healing. Any suggestions? I was so desperate today I went out and spend $14 on Avene lip balm hoping it will work. I will let you know how that goes.

-slightly dry eyes: I wear contacts, have just been using eye drops as needed

Other then this really nothing. I have been working out a lot lately and feel energized. Usually the day after my work out I am a little more sore than usual, but just use A535 and have hot baths!!

I will be attaching photos in about 10 minutes, just resizing!

Take care!

Tess

Link to comment
Share on other sites

Okay, maybe I wont be uploading photos tonight. I seem to have run out of room to upload. I will probably put the photos in adobe in a few days and post!!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×